MAUDE Adverse Event Report: MONTERIS MEDICAL SIDEFIRE DIRECTIONAL LASER PROBE; SIDEFIRE¿ DIRECTIONAL LASER PROBE

MONTERIS MEDICAL SIDEFIRE DIRECTIONAL LASER PROBE; SIDEFIRE¿ DIRECTIONAL LASER PROBE
Catalog Number NBP-101-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Monteris is submitting this report despite the malfunction being solely the result of use-error with no other performance issue.Software analysis was done which reviewed the probe temperature throughout the case.The highest recorded probe temperature was 44.1 degrees celsius near the end of the case after the laser shots were complete.This was preceded by a continuous ~1 degree celsius elevate probe temperature for approximately 6 minutes which did not appear to coincide with a mr scan and this temperature rise was very low and "of no concern.".The probe temperature spike did not meet the criteria for unintended probe heating.
 
Event or Problem Description
Background: monteris medical issued a safety notification to all neuroblate users on (b)(6) 2017 in order to mitigate a risk of certain mri systems that have been shown to interact with the neuroblate probe and create unintended heating at the probe tip.Among other information the safety notification provided instruction to utilize certain mri scans that were shown to prevent the occurrence of the malfunction.It was reported in this case that a health care professional (hcp) performed an mri scan that was not consistent with information provided previously in the form of a safety advisory notice.As with all neuroblate procedures a monteris employee was in attendance at the procedure in a support role.Despite advisement from the monteris medical employee supporting the case the treating hcp choose to deviate from the instruction provided in previous safety advisory notices by utilizing a t2 scan with the probe in the patient's brain.During the t2 scan the monteris employee noticed anomalous data in the probe thermocouple reading as reported by m-vision software.The monteris employee instructed the hcp to stop the mri scan.The hcp then promptly stopped the mri scan.These events were reported to occur over the course of approximately 10 seconds.The probe was removed from the patient, which showed no abnormalities based on initial visual inspection.There were no patient complications reported in relation to this event.

Brand Name
SIDEFIRE DIRECTIONAL LASER PROBE
Common Device Name
SIDEFIRE¿ DIRECTIONAL LASER PROBE
Manufacturer (Section D)
MONTERIS MEDICAL
14755 27th ave n
suite c
plymouth MN 55447
MDR Report Key7654498
Report Number3009970070-2018-00052
Device Sequence Number176454
Product Code GEX
UDI-Device Identifier00816589020779
UDI-Public00816589020779
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K131278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2019
Device Catalogue NumberNBP-101-01
Device Lot NumberC9733-07
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2018
Initial Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1